Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 5, 2025, 2:46 PM EST for 17 counties in Michigan. It took effect at Feb 6, 2025, 2:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2025, 2:46 PM EST (19:46 UTC)
- In effect from
- Feb 6, 2025, 2:00 PM EST
- Expired
- Feb 7, 2025, 1:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Clare County, MI, Gratiot County, MI, Ionia County, MI, Isabella County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 49 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS73 KGRR 051946 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 246 PM EST Wed Feb 5 2025 MIZ037-043-050-056-064-060400- /O.NEW.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Muskegon, Grand Haven, Ludington, Hart, Jenison, and Holland 246 PM EST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO 1 AM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties. * WHEN...From 2 PM Thursday to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJS
5 follow-up statements
900 WWUS73 KGRR 060831 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 331 AM EST Thu Feb 6 2025 MIZ037-043-050-056-064-061645- /O.CON.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Hart, Jenison, Ludington, Grand Haven, Holland, and Muskegon 331 AM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties. * WHEN...From 2 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Laurens
371 WWUS73 KGRR 061555 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1055 AM EST Thu Feb 6 2025 MIZ038>040-044>046-051-052-057-058-065-071-070000- /O.EXA.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Barry-Van Buren- Including the cities of Ionia, Baldwin, Hastings, Big Rapids, Greenville, Fremont, Mount Pleasant, Clare, Reed City, Alma, Grand Rapids, and South Haven 1055 AM EST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 2 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MIZ037-043-050-056-064-070000- /O.CON.KGRR.WI.Y.0002.250206T1900Z-250207T0600Z/ Mason-Oceana-Muskegon-Ottawa-Allegan- Including the cities of Grand Haven, Ludington, Muskegon, Holland, Jenison, and Hart 1055 AM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 1 AM EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Allegan, Ottawa, Mason, Muskegon, and Oceana Counties. * WHEN...From 2 PM this afternoon to 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJS
296 WWUS73 KGRR 062022 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 322 PM EST Thu Feb 6 2025 MIZ037>040-043>046-050>052-056>058-064-065-071-070430- /O.CON.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren- Including the cities of Ionia, Baldwin, Hastings, South Haven, Big Rapids, Greenville, Fremont, Mount Pleasant, Clare, Reed City, Ludington, Alma, Grand Haven, Jenison, Grand Rapids, Holland, Muskegon, and Hart 322 PM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJS
289 WWUS73 KGRR 070320 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1020 PM EST Thu Feb 6 2025 MIZ037>040-043>046-050>052-056>058-064-065-071-070600- /O.CON.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, Mount Pleasant, Muskegon, Greenville, Alma, Grand Haven, Jenison, Grand Rapids, Ionia, Holland, Hastings, and South Haven 1020 PM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WHAT...West winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 1 AM EST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/grr
383 WWUS73 KGRR 070559 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1259 AM EST Fri Feb 7 2025 MIZ037>040-043>046-050>052-056>058-064-065-071-070700- /O.EXP.KGRR.WI.Y.0002.000000T0000Z-250207T0600Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Allegan-Barry-Van Buren- Including the cities of Greenville, Hart, Ionia, Holland, Jenison, South Haven, Reed City, Big Rapids, Muskegon, Hastings, Clare, Fremont, Baldwin, Ludington, Grand Rapids, Grand Haven, Alma, and Mount Pleasant 1259 AM EST Fri Feb 7 2025 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... Winds will continue to slowly subside overnight. Therefore the wind advisory will be allowed to expire. $$ Laurens
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 5, 12:55 PM EST, 1 hour 51 minutes earlier. Its key messages:
- Light Wintry Mix Likely Late Tonight
- Windy Conditions Thursday
- Impactful Winter Weather Saturday
Area forecast discussion, Feb 5, 12:55 PM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1255 PM EST Wed Feb 5 2025
.KEY MESSAGES...
- Light Wintry Mix Likely Late Tonight
- Windy Conditions Thursday
- Impactful Winter Weather Saturday
&&
.UPDATE...
Issued at 1148 AM EST Wed Feb 5 2025
Trends in the latest model runs suggest the freezing drizzle
impacts will end up further north and likely include the Muskegon,
Grand Rapids to Lansing corridor. Forecast soundings suggest this
light precipitation event will be more freezing drizzle for the
southern half of the CWA than snow. We are not expecting much
ice, but upstream this morning, there were a lot of impacts with
just a glaze. Elevated surfaces were especially impacted.
As a result we expanded the winter weather advisory headlines
further north.
&&
.DISCUSSION...
Issued at 305 AM EST Wed Feb 5 2025
- Light Wintry Mix Likely Late Tonight
A weak mid to upper level system will bring a light wintry mix of
precipitation late tonight into early Thursday morning. Short
range guidance trends continue to suggest that relatively steadier
freezing rain overnight will stay south of our fcst area. A
consensus blend of latest data and 00Z HREF fram guidance suggests
that only around five hundredths of an inch of fzra or less will
fall along the I-94 corridor. Therefore we will hoist a winter wx
adv for the I-94 counties from 03Z Thur - 14Z Thur to cover the
Thur am commute across that area. Pcpn north of the I-94 corridor
will be lighter and not impactful enough to warrant a headline.
- Windy Conditions Thursday
The tightening pressure gradient between the low pressure system
moving east across Ontario and ridge over the northern Plains will
result in strong winds which could reach advisory criteria
Thursday. The relatively best chc for gusts near or exceeding 45
mph will be across our lakeshore counties where gusts could
easily reach 50 mph. Conditions may reach adv criteria inland as
well. A wind advisory headline will likely eventually be needed
for this wind event.
- Impactful Winter Weather Saturday
A strengthening low pressure system will move ene from the central
Plains states across the lower Great Lakes region Saturday
bringing an impactful mix of pcpn. The most likely low track and
thermal profiles suggest that a mostly snow event will occur near
to north of I-96 with a mix of freezing rain sleet and snow south
of I-96. Deeper moisture and some mid level frontogenetical
forcing suggests potential for some banded heavier snowfall.
A swath of six inches or more of snowfall seems quite possible if
not probable across our northern fcst area.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1251 PM EST Wed Feb 5 2025
VFR conditions until tonight when mixed precipitation will be
moving in from the southwest. As low level moisture advects into
the colder air we will see a variety of precipitation types, that
will lead to impacts, especially in the 03z to 12z period.
Ceilings and visibilities will lower down into the IFR or lower
range during this time as well. The wind will be shifting to the
southwest then west Thursday morning into the early afternoon
hours and it will increase considerably. Beyond 18z Thu, gusts
will increase to over 35 knots as ceilings climb into the MVFR
range.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory from 10 PM this evening to 9 AM EST
Thursday for MIZ050-056>059-064>067-071>074.
MARINE...None.
&&
UPDATE...MJS
DISCUSSION...Laurens
AVIATION...MJSHazardous weather outlook, Feb 5, 3:15 AM EST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 315 AM EST Wed Feb 5 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-060815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 315 AM EST Wed Feb 5 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Freezing rain may create hazardous travel conditions late tonight near to south of I-94. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty winds Thursday may result in scattered power outages. A wintery mix of precipitation may cause hazardous travel conditions Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-060815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 315 AM EST Wed Feb 5 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Winds and waves will become hazardous to small craft on Thursday and wind gusts Thursday will likely reach gale force. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:04 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more | 30 hr |
| Feb 5, 1:15 PM EST | Gale Warning | GRR | 38 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.